Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS El Paso, TX

February 24, 2006Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Feb 24, 2006, 5:20 PM MST for Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2006, 5:20 PM MST (00:20 UTC)
Expired
Feb 24, 2006, 6:00 PM MST
In force
40 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 113 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 250020
SVREPZ
TXC229-250100-
/O.NEW.KEPZ.SV.W.0002.060225T0020Z-060225T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
520 PM MST FRI FEB 24 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN TEXAS

* UNTIL 600 PM MST

* AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FT HANCOCK...OR ABOUT 27 MILES SOUTHEAST OF
  FABENS...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3137 10594 3113 10583 3128 10529 3157 10542

$$

TRIPOLI
1 follow-up statement
000 
WWUS54 KEPZ 250049
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
547 PM MST FRI FEB 24 2006

TXC229-250100-
/O.CON.KEPZ.SV.W.0002.000000T0000Z-060225T0100Z/
HUDSPETH TX-
547 PM MST FRI FEB 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR CENTRAL HUDSPETH COUNTY...

AT 539 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PEA TO QUARTER 
SIZE HAIL.  THIS STORM WAS LOCATED 12 MILES NORTHEAST OF MCNARY...OR 
ABOUT 21 MILES NORTHWEST OF SIERRA BLANCA...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3137 10594 3113 10583 3128 10529 3157 10542

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:05 PM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 24, 12:05 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1205 PM MST FRI FEB 24 2006

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW MEXICO AND
WESTERN TEXAS THIS AFTERNOON AND THIS EVENING AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. A FEW STORMS MAY PRODUCE
HAIL...LOCALLY HEAVY RAINS AND STRONG WINDS. WEST TO SOUTHWEST
WINDS WILL BRING SEASONABLY WARM DRY WEATHER OVER THE WEEKEND AND
MONDAY. A STORM MOVING INTO THE WESTERN UNITED STATES MAY PRODUCE A
FEW RAIN SHOWERS OVER SOUTHWESTERN NEW MEXICO ON TUESDAY.

&&

.DISCUSSION...
SOUTHERLY BRANCH OF THE JET NOW EXTENDS ACROSS NORTHERN MEXICO
WITH THE CWA IN LEFT FRONT QUAD OF 100 KT SPEED MAX ACROSS BAJA.
IN ADDITION AN UPPER TROUGH AXIS NOW EXTENDING THROUGH CENTRAL
ARIZONA WILL BE MOVING ACROSS NEW MEXICO AND WESTERN TEXAS THIS
EVENING WITH ATTENDANT LIFT ASSOCIATED WITH JET DYNAMICS AND
VORTICITY ADVECTION INCREASING OVER THE REGION.

LOW LEVEL MOISTURE IS UNSEASONABLY HIGH WITH LOWLAND DEWPOINTS
RANGING MAINLY FROM THE LOWER 40S TO LOWER 50S. THIS FACTOR
COMBINED WITH UPPER COOLING IS MAKING AREA AIR MASS WEAKLY
UNSTABLE WITH AFTERNOON CAPES EXPECTED TO BE AROUND 500 J/KG.
COMBINATION OF LIFT...MOISTURE AND INSTABILITY WILL THEREFORE
GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING.
WHILE INSTABILITY WILL BE IN THE LOWER CATEGORY, STRONG DEEP LAYER
SHEAR OF NEAR 50 KTS WILL EXIST VIA STRONG MID LEVEL SOUTHWESTERLY
SPEED MAX. THUS UPDRAFT VELOCITIES COULD BE ENHANCED. WET BULB
ZERO HEIGHTS AROUND 6000 FEET AGL INDICATE ISOLATED STORMS MAY
PRODUCE MARGINALLY SEVERE HAIL AND EVEN BRIEF HEAVY RAINS.

WEEKEND AND MONDAY LOOKS SEASONABLY WARM AND DRY AS WESTERLY FLOW
FOLLOWED BY SHORT WAVE RIDGE DEVELOP ACROSS THE CWA. TUESDAY AND
BEYOND HIGH CLOUDS MAY ADVECT INTO SOUTHERN ROCKIES AS STRONG
PACIFIC TROUGH APPROACHES GREAT BASIN. HAVE ADDED SLIGHT CHANCES
OF RAIN WESTERN NEW MEXICO ZONES MONDAY NIGHT AND TUESDAY AS
MODELS HAVE REMAINED CONSISTENT IN BRINGING MOISTURE INTO THIS
AREA. OTHERWISE EXPECT WESTERLY FLOW TO KEEP THINGS DRY.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON
AND THIS EVENING IN SHOWERS AND THUNDERSTORMS. VFR WITH NO
CEILINGS ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 44  69  41  72  45 /  30   0   0   0   0
SIERRA BLANCA TX        37  63  36  68  42 /  40   0   0   0   0
LAS CRUCES              40  67  37  71  43 /  30   0   0   0   0
ALAMOGORDO              42  67  40  69  41 /  30   0   0   0   0
CLOUDCROFT              25  48  21  52  23 /  30   0   0   0   0
TRUTH OR CONSEQUENCES   39  66  37  72  41 /  20   0   0   0   0
SILVER CITY             34  63  34  66  38 /  20   0   0   0   0
DEMING                  38  68  36  72  40 /  30   0   0   0   0
LORDSBURG               37  70  35  71  40 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

05 ROGASH
Hazardous weather outlook, Feb 24, 6:23 AM MST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MST FRI FEB 24 2006

NMZ022>025-030>032-TXZ055-056-251330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
623 AM MST FRI FEB 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED DENSE FOG
THIS MORNING WILL QUICKLY DISSIPATE AFTER SUNRISE. ISOLATED
THUNDERSTORMS WILL DEVELOP LATER TODAY WITH THE APPROACH OF AN
UPPER LEVEL STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 24, 11:32 AM MST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1132 AM MST FRI FEB 24 2006

NMZ022-241945-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
1132 AM MST FRI FEB 24 2006

THUNDERSTORMS MOVING THROUGH SILVER CITY AND SURROUNDING AREAS ARE
PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER. THESE STORMS ARE
ALSO CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING OF
STREETS AND ARROYOS...AND GUSTY WINDS TO 45 MPH.

TRIPOLI
Special weather statement, Feb 24, 12:22 PM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1222 PM MST FRI FEB 24 2006

NMZ022>025-030>032-TXZ055-056-250115-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1222 PM MST FRI FEB 24 2006

...A FEW STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTHERN
NEW MEXICO AND FAR WESTERN TEXAS THIS AFTERNOON AND THIS EVENING.
A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER ALONG WITH
FREQUENT LIGHTNING...LOCALLY HEAVY RAINS AND STRONG GUSTY WINDS.

PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG
BUILDING. TRAVELERS SHOULD EXPECT AREAS OF DANGEROUS DRIVING
CONDITIONS DUE TO LOW VISIBILITIES AND VERY SLIPPERY ROADS.

THE THUNDERSTORMS ARE BEING PRODUCED AHEAD OF AN UPPER LEVEL
DISTURBANCE MOVING ACROSS THE REGION. DRIER WEATHER WILL RETURN ON
SATURDAY AFTER THE DISTURBANCE PASSES TO THE EAST.

ROGASH
Special weather statement, Feb 24, 2:06 PM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
206 PM MST FRI FEB 24 2006

NMZ022-030-242215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
206 PM MST FRI FEB 24 2006

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHWESTERN NEW MEXICO...

AT 2 PM A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO
THE NORTHEAST ACROSS GRANT AND HIDALGO COUNTIES IN SOUTHWESTERN
NEW MEXICO. STRONGEST STORMS WERE MOVING INTO THE SILVER CITY
VICINITY WITH OTHER STRONG STORMS MOVING ACROSS INTERSTATE 10
NEAR LORDSBURG.

THE STORMS MAY PRODUCE SMALL HAIL...LOCALLY HEAVY RAINS AND WIND
GUSTS TO 40 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE
SHELTER AND DRIVERS SHOULD EXPECT HAZARDOUS CONDITIONS FROM LOW
VISIBILITIES AND SLIPPERY ROADS. SOME PONDING OF WATER MAY ALSO
OCCUR IN LOW LYING AREAS.

ROGASH
Special weather statement, Feb 24, 4:50 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
450 PM MST FRI FEB 24 2006

NMZ032-250100-
SOUTHERN DESERT-
INCLUDING THE CITY OF...LAS CRUCES
450 PM MST FRI FEB 24 2006

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN NEW MEXICO...

AT 445 PM...A THUNDERSTORM WAS SEEN MOVING INTO THE LAS CRUCES
AREA NEAR THE I-10 AND I-25 CORRIDOR. THE MAIN THREAT WITH THIS
STORM IS SMALL HAIL...HOWEVER WIND GUSTS TO 40 MPH...BRIEF HEAVY
RAIN AND FREQUENT LIGHTNING ARE ALSO POSSIBLE.

LOW VISIBILITIES AND SLIPPERY ROADS WILL MEAN HAZARDOUS DRIVING
CONDITIONS...AND SOME PONDING OF WATER MAY OCCURR IN LOW LYING AREAS.

TRIPOLI

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.